Acute ST elevation myocardial infarction during intravenous immunoglobulin infusion

Alon Barsheshet, Ibrahim Marai, Shmulik Appel, Eyal Zimlichman

Research output: Chapter in Book/Report/Conference proceedingConference contributionpeer-review

Abstract

Intravenous immunoglobulin (IVIG) preparations are increasingly being used in the treatment of autoimmune disorders. This treatment is regarded as generally safe, and most of the adverse effects associated with IVIG administration are mild and transient. This paper reports a 72-year-old patient with known is chemic heart disease admitted for a Guillain-Barré syndrome variant, who developed acute ST elevation myocardial infarction (MI) during the first hours of IVIG infusion. The literature on acute MI during IVIG treatment is reviewed. Evaluation of each patient for cardiovascular risk prior to IVIG treatment is recommended as is the assessment of risk versus benefit. If IVIG is prescribed, we propose close monitoring and slow infusion rate.

Original languageEnglish
Title of host publicationAutoimmunity, Part B Novel Applications of Basic Research
PublisherBlackwell Publishing Inc.
Pages315-318
Number of pages4
ISBN (Print)1573317098, 9781573317092
DOIs
StatePublished - Sep 2007

Publication series

NameAnnals of the New York Academy of Sciences
Volume1110
ISSN (Print)0077-8923
ISSN (Electronic)1749-6632

Keywords

  • Autoimmunity
  • Guillain-Barré syndrome
  • Intravenous immunoglobulin
  • Myocardial infarction

Fingerprint

Dive into the research topics of 'Acute ST elevation myocardial infarction during intravenous immunoglobulin infusion'. Together they form a unique fingerprint.

Cite this